Alert archive / Kansas / Heat Advisories in 2017

Heat Advisory 3, NWS Dodge City, KS

July 20, 20179 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jul 20, 2017, 2:15 PM CDT for 9 counties in Kansas. It took effect at Jul 22, 2017, 1:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2017, 2:15 PM CDT (19:15 UTC)
In effect from
Jul 22, 2017, 1:00 AM CDT
Expired
Jul 22, 2017, 8:00 PM CDT
In force
19 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS

The radar

The Dodge City radar (KDDC), 17 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2017-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2017-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WWUS73 KDDC 201915
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
215 PM CDT Thu Jul 20 2017

KSZ045-064-077>080-087>089-211315-
/O.NEW.KDDC.HT.Y.0003.170722T0600Z-170723T0100Z/
Ness-Hodgeman-Gray-Ford-Edwards-Kiowa-Meade-Clark-Comanche-
Including the cities of Ness City, Jetmore, Hanston, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, and Protection
215 PM CDT Thu Jul 20 2017

...HEAT ADVISORY IN EFFECT FROM 1 AM TO 8 PM CDT SATURDAY...

The National Weather Service in Dodge City has issued a Heat
Advisory, which is in effect from 1 AM to 8 PM CDT Saturday. 

* HEAT INDICES...103 to 106 during the afternoon.  

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

   Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$

KSZ030-211315-
/O.EXT.KDDC.HT.Y.0002.000000T0000Z-170722T0600Z/
Trego-
Including the city of Wakeeney
215 PM CDT Thu Jul 20 2017

...HEAT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY...

* HEAT INDICES...near 105 degrees can be expected this afternoon 
  and again Friday afternoon. 

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.   Heat stroke
is an emergency...call 9 1 1.

&&

$$

KSZ031-046-065-066-081-090-211315-
/O.EXT.KDDC.HT.Y.0002.000000T0000Z-170723T0100Z/
Ellis-Rush-Pawnee-Stafford-Pratt-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa
215 PM CDT Thu Jul 20 2017

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT SATURDAY...

* HEAT INDICES...near 105 degrees can be expected this afternoon 
  and again Friday afternoon. 

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.   Heat stroke
is an emergency...call 9 1 1.

&&

$$
4 follow-up statements
737 
WWUS73 KDDC 210834
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
334 AM CDT Fri Jul 21 2017

KSZ030-212300-
/O.CON.KDDC.HT.Y.0002.000000T0000Z-170722T0600Z/
Trego-
Including the city of Wakeeney
334 AM CDT Fri Jul 21 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

* HEAT INDICES...near 105 degrees can be expected this afternoon. 

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.   Heat stroke
is an emergency...call 9 1 1.

&&

$$

KSZ031-046-065-066-081-090-212300-
/O.CON.KDDC.HT.Y.0002.000000T0000Z-170723T0100Z/
Ellis-Rush-Pawnee-Stafford-Pratt-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa
334 AM CDT Fri Jul 21 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT SATURDAY...

* HEAT INDICES...near 105 degrees can be expected this afternoon
  and again Saturday afternoon. 

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.   Heat stroke
is an emergency...call 9 1 1.

&&

$$

KSZ045-064-077>080-087>089-212300-
/O.CON.KDDC.HT.Y.0003.170722T0600Z-170723T0100Z/
Ness-Hodgeman-Gray-Ford-Edwards-Kiowa-Meade-Clark-Comanche-
Including the cities of Ness City, Jetmore, Hanston, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, and Protection
334 AM CDT Fri Jul 21 2017

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 PM CDT
SATURDAY...

* HEAT INDICES...103 to 106 during the afternoon hours on 
  Saturday.

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

  Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

  To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$
275 
WWUS73 KDDC 211924
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
224 PM CDT Fri Jul 21 2017

KSZ030-220600-
/O.CON.KDDC.HT.Y.0002.000000T0000Z-170722T0600Z/
Trego-
Including the city of Wakeeney
224 PM CDT Fri Jul 21 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

* HEAT INDICES...near 105 degrees can be expected this afternoon.

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.   Heat stroke
is an emergency...call 9 1 1.

&&

$$

KSZ031-046-065-066-081-090-221930-
/O.CON.KDDC.HT.Y.0002.000000T0000Z-170723T0100Z/
Ellis-Rush-Pawnee-Stafford-Pratt-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa
224 PM CDT Fri Jul 21 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT SATURDAY...

* HEAT INDICES...near 105 degrees can be expected this afternoon 
  and again Saturday afternoon. 

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.   Heat stroke
is an emergency...call 9 1 1.

&&

$$

KSZ045-064-077>080-087>089-221930-
/O.CON.KDDC.HT.Y.0003.170722T0600Z-170723T0100Z/
Ness-Hodgeman-Gray-Ford-Edwards-Kiowa-Meade-Clark-Comanche-
Including the cities of Ness City, Jetmore, Hanston, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, and Protection
224 PM CDT Fri Jul 21 2017

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 PM CDT
SATURDAY...

* HEAT INDICES...103 to 106 during the afternoon hours on 
  Saturday. 

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

 Take extra precautions...if you work or spend time outside.
When possible...reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

 To reduce risk during outdoor work...the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency...call 9 1 1.

&&

$$
484 
WWUS73 KDDC 220938
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
438 AM CDT Sat Jul 22 2017

KSZ045-064-077>080-087>089-230100-
/O.CON.KDDC.HT.Y.0003.000000T0000Z-170723T0100Z/
Ness-Hodgeman-Gray-Ford-Edwards-Kiowa-Meade-Clark-Comanche-
Including the cities of Ness City, Jetmore, Hanston, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, and Protection
438 AM CDT Sat Jul 22 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDICES...103 to 106 during the afternoon hours on 
  Saturday. 

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.   Heat stroke
is an emergency...call 9 1 1.

&&

$$

KSZ031-046-065-066-081-090-230100-
/O.CON.KDDC.HT.Y.0002.000000T0000Z-170723T0100Z/
Ellis-Rush-Pawnee-Stafford-Pratt-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa
438 AM CDT Sat Jul 22 2017

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDICES...near 105 degrees can be expected this afternoon 
  and again Saturday afternoon. 

* IMPACTS...Heat related illnesses can occur if precautions are 
  not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

To reduce risk during outdoor work...the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.   Heat stroke
is an emergency...call 9 1 1.

&&

$$
372 
WWUS73 KDDC 230108
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
808 PM CDT Sat Jul 22 2017

KSZ031-046-065-066-081-090-230215-
/O.EXP.KDDC.HT.Y.0002.000000T0000Z-170723T0100Z/
Ellis-Rush-Pawnee-Stafford-Pratt-Barber-
Including the cities of Pheifer, Hays, La Crosse, Larned, 
St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa
808 PM CDT Sat Jul 22 2017

...HEAT ADVISORY HAS EXPIRED...

$$

KSZ045-064-077>080-087>089-230215-
/O.EXP.KDDC.HT.Y.0003.000000T0000Z-170723T0100Z/
Ness-Hodgeman-Gray-Ford-Edwards-Kiowa-Meade-Clark-Comanche-
Including the cities of Ness City, Jetmore, Hanston, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, and Protection
808 PM CDT Sat Jul 22 2017

...HEAT ADVISORY HAS EXPIRED...

$$

sugden

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 20, 6:20 AM CDT, 7 hours 55 minutes earlier.

Area forecast discussion, Jul 20, 6:20 AM CDT, 7 hours 55 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
620 AM CDT Thu Jul 20 2017

...Updated for aviation discussion...

.SHORT TERM...(Today and tonight)
Issued at 319 AM CDT Thu Jul 20 2017

Hot and dry conditions once again can be expected today as an
upper high slowly slides east across the Central Plains over the
next 24 hours. Based on the high temperatures on Wednesday and the
24 hour 850mb temperature change from 00z Thursday to 00z Friday
it appears that the previous forecast still looks on track with
highs climbing into the 100 to 104 degree range this afternoon.
Afternoon dew points are expected to be a couple of degrees lower
than Wednesday based on the latest NAM, GFS, ARW, and NMM so Heat
index readings late today will be similar to yesterday and will
range mainly between 100 to around 104. The warmer heat index
readings will be east of Highway 283.

Precipitation chances for western Kansas remains low today and
tonight given that the track of the upper level disturbances that
will be rotating around the Central Plains upper high today and
tonight will track west and north of western Kansas.

.LONG TERM...(Friday through Wednesday)
Issued at 319 AM CDT Thu Jul 20 2017

For Friday through the weekend period...upper level disturbances
will continue to rotate around the upper high as it weaken and
slowly shifts east into the mid to lower Mississippi Valley.
Friday still appears hot and dry but one upper level disturbance
Friday night crossing the Plains will bring a surface boundary
into southwest Kansas as a surface cold front drops south across
Nebraska into portions of northern Kansas. This cold front will
continue to track south across southwest Kansas Saturday and given
the location of this boundary over the weekend combined with
moisture and late day instability across the Western High Plains
there will be a chance for thunderstorms across western and north
central Kansas Saturday night and Sunday.

Early next week an upper level ridge will move east out of the
Rockies and into the Western High Plains as a surface cold front
drops south into Oklahoma. Another upper disturbance embedded in
the developing westerly flow is currently expected to cross the
Western High Plains late Monday. This will result in another
chance for convection as this upper wave cross western Kansas
early next week, especially Monday night into early Tuesday.

Based on preciptable water values forecast by the GFS over the
weekend the potential exists for periods of heavy rain. Gusty
winds and possibly some small hail will also be possible.

With the improving chances for convection late this weekend into
early next week the temperatures are expected to be not as warm as
the past several days due to the possible precipitation/cloud
cover along the the the cooler air returning behind a cold frontal
passage.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 618 AM CDT Thu Jul 20 2017

A surface trough will remain across the high plains resulting in
10 to 15 kt south winds, with the strongest winds during daytime
heating in the afternoon. VFR conditions will persist.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 102  75 102  73 /   0   0   0   0
GCK 100  72 101  71 /   0   0   0   0
EHA  99  71  98  69 /   0   0   0   0
LBL 102  72 101  71 /   0   0   0   0
HYS 103  75 104  73 /   0   0   0   0
P28 103  76 103  76 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Friday for KSZ030-031-046-065-066-
081-090.

&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Finch
Hazardous weather outlook, Jul 20, 4:15 AM CDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Dodge City KS
415 AM CDT Thu Jul 20 2017

KSZ030-031-043>046-061>066-074>081-084>090-211000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
415 AM CDT Thu Jul 20 2017 /315 AM MDT Thu Jul 20 2017/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Highs today will range from 99 to near 104 degrees. The heat
index is expected to be near 105 today along the I-70 corridor and
east of highway 183 where a heat advisory is in effect.

Day 1 Hazards
-------------
* Excessive heat: Elevated risk

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Days 2-7 Discussion
-------------------

The heat wave will continue through Saturday with daily high temperatures
in the 99 to 104 degree range. Friday afternoon the heat index is
expected to be near 105 again along the I-70 corridor and east of
highway 183 where a heat advisory will still be in effect.

There will be a chance for thunderstorms from Saturday night
through early next week. Over the weekend some of the storms may
be capable of producing periods of heavy rain, gusty winds and
possibly hail.

Days 2-7 Hazards
----------------
* Friday
  - Excessive heat: Elevated risk

* Saturday
  - Lightning: Limited risk
  - Severe thunderstorm: Limited risk
  - Excessive heat: Elevated risk

* Sunday
  - Lightning: Limited risk
  - Excessive heat: Elevated risk

* Monday
  - Lightning: Limited risk

* Tuesday
  - Lightning: Limited risk

* Wednesday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

Nearby

Heat Advisories in Kansas, 2017Every heat advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.